MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BLUE RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. BLUE RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE
Catalog Number ECR45B
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 07/31/2025.D4: batch #unk.The photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device ecr45b with lot number 359c88; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic lobectomy procedure, it was observed that the staples were malformed after firing.There were a total of four reloads where malformed staples occurred.Changed to a new one to complete the procedure.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 08/17/2025.D4: batch #292c43.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ecr45b reload was received with no apparent damage and fully fired.No functional test could be performed due to the condition of the reload.Additionally, photos were provided, one photo shows surgical scene where cut tissue can be observed oozing blood, a second photo and a video showed three green reload and four blue reload, these reloads were fully fired, no apparent damage could be observed from the provided photo and video.The event described could not be confirmed as the reload was received fully fired.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: when positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guide wires, etc.Are within the instrument jaws.Firing over an obstruction may result in incomplete cutting action, improperly formed staples, and/or inability to open the instrument jaws.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 292c43, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLUE RELOAD FOR ECHELON 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key22675923
Report Number3005075853-2025-06051
Device Sequence Number21194169
Product Code GDW
UDI-Device Identifier10705036001720
UDI-Public(01)10705036001720(10)359C88(17)280229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECR45B
Device Lot Number359C88
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EC45A.
Patient SexUnknown